Alert archive / South Carolina / Tornado Warnings in 2024
Tornado Warning 20, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Aug 6, 2024, 2:35 AM EDT for Colleton County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2024, 2:35 AM EDT (06:35 UTC)
- Expired
- Aug 6, 2024, 3:00 AM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 12:50 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
198
WFUS52 KCHS 060635
TORCHS
SCC029-060700-
/O.NEW.KCHS.TO.W.0020.240806T0635Z-240806T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
235 AM EDT Tue Aug 6 2024
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Colleton County in southeastern South Carolina...
* Until 300 AM EDT.
* At 235 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Ashepoo, moving northwest at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include:
Bennetts Point, Ashepoo, Green Pond, Ritter, and White Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Tornadoes from tropical storms or hurricanes can form and move very
quickly. TAKE COVER IMMEDIATELY! If you wait until you hear a tornado
it could be too late. Take action now to immediately protect
yourself.
&&
LAT...LON 3256 8040 3254 8042 3252 8045 3274 8074
3284 8053
TIME...MOT...LOC 0635Z 142DEG 23KT 3266 8055
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$3 follow-up statements
201
WWUS52 KCHS 060644
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
244 AM EDT Tue Aug 6 2024
SCC029-060700-
/O.CON.KCHS.TO.W.0020.000000T0000Z-240806T0700Z/
Colleton SC-
244 AM EDT Tue Aug 6 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR PORTIONS
OF COLLETON COUNTY...
At 244 AM EDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Bennetts Point to near
Green Pond, moving northwest at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include:
Ashepoo, Green Pond, Ritter, and White Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3260 8042 3257 8047 3256 8051 3274 8074
3284 8053
TIME...MOT...LOC 0644Z 146DEG 26KT 3260 8049 3271 8059
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$137
WWUS52 KCHS 060649
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
249 AM EDT Tue Aug 6 2024
SCC029-060700-
/O.CON.KCHS.TO.W.0020.000000T0000Z-240806T0700Z/
Colleton SC-
249 AM EDT Tue Aug 6 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR PORTIONS
OF COLLETON COUNTY...
At 249 AM EDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from 6 miles south of Ashepoo to
Ritter, moving northwest at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include:
Ashepoo, Green Pond, Ritter, and White Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3266 8045 3262 8050 3259 8055 3274 8074
3284 8053
TIME...MOT...LOC 0649Z 143DEG 30KT 3265 8053 3276 8063
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$663
WWUS52 KCHS 060657
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
257 AM EDT Tue Aug 6 2024
SCC029-060707-
/O.EXP.KCHS.TO.W.0020.000000T0000Z-240806T0700Z/
Colleton SC-
257 AM EDT Tue Aug 6 2024
...THE TORNADO WARNING FOR PORTIONS OF COLLETON COUNTY WILL EXPIRE AT
300 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer appear capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 AM EDT for southeastern
South Carolina.
&&
LAT...LON 3266 8045 3262 8050 3259 8055 3274 8074
3284 8053
TIME...MOT...LOC 0657Z 142DEG 23KT 3268 8056 3279 8066
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Aug 6, 2:13 AM EDT, 22 minutes earlier.
Area forecast discussion, Aug 6, 2:13 AM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
213 AM EDT Tue Aug 6 2024
.SYNOPSIS...
Tropical Storm Debby will impact the region through much of the
week. Potentially historic rainfall amounts will likely result
in severe to catastrophic flash flooding.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Tonight: The synoptic pattern remains favorable for heavy rainfall
and flash flooding across much of the area through the night as
Debby slowly tracks across Southeast Georgia. Strong moisture
transport with some forcing contributions from the right entrance
region of a jet streak propagating across the Upstate into western
North Carolina, modest SBCAPE and PWATs surging to 2.60-2.80 within
a moist onshore flow will continue to support widespread heavy
rainfall with efficient rainfall rates reaching as high as 1-3
in/hr, potentially even higher at times locally. The core of the
heaviest rains should persist north-northeast of Debby's circulation
center, shifting slowly across Southeast Georgia and into Southeast
South Carolina. The potential for flash flooding will remain high
through the night and the issuance of additional Flash Flood
Warnings appears nearly certain. Rain totals through sunrise Tuesday
look to average 5-10 inches by around daybreak with a rainfall
maxima occurring across coastal counties, and the heaviest rains
trending further north into Southeast South Carolina heading toward
daybreak. A Flood Watch remains in effect for all counties through
Friday morning. See the Hydrology section below for additional
hydrologic details.
The risk for isolated tornadoes continues overnight where a
pronounced axis of instability and shear across coastal waters
extends across the coastal corridor, particularly across Southeast
South Carolina where ongoing bands of showers and thunderstorms
shift onshore. A Tornado Watch remains in effect until 7 AM across
coastal South Carolina counties, and includes Dorchester County.
Winds will continue to slowly increase overnight with the potential
for tropical storm force winds increasing south of I-16 and across
the entire coast through daybreak.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
The short term period will remain dominated by Debby and its
associated impacts with the latest NHC forecast track taking the
center of the storm off the Georgia coast and into the Atlantic
early Tuesday afternoon, then slowly arcing through the
Atlantic coastal waters midweek and back inland around the
Myrtle Beach area Thursday (subject to further updates of
course). Time over the warm Atlantic waters could bring some
renewed intensification through mid week and increased
winds/gusts across the coastal waters and along the coast. A
Tropical Storm Warning remains in effect for all coastal
counties through the period. A Tropical Storm Warning is also in
effect for the southeast Georgia inland counties along and
south of I-16, although confidence in those areas reaching
Tropical Storm force gusts remains lower.
But the primary impact for the forecast area will continue to
be a prolonged period of very heavy rainfall across the entire
forecast area through at least Tuesday/Tuesday night. Heaviest
of the rainfall (or at least the frequency of) might tend to
diminish some Wednesday into Thursday as the circulation center
traverses up through the northern reaches of the forecast area
and we lose the southeasterly tap moisture off the Atlantic. But
again, that will be very track dependent.
Finally, the risk for tropical tornadoes in rainbands will
persist into Tuesday/Tuesday night although the threat may tend
to lessen through the period as the center of Debby tracks into
the Atlantic and we move out of the preferential sector
(relative to the TC center) for tropical tornado development.
But again, all will depend on the ultimate track.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Still quite a bit of uncertainty regarding the ultimate
timing/track of Debby during the latter half of the week with
the current official track moving the center of the system out
of our forecast area by later Thursday and back inland through
the Pee Dee region during the end of the week. We may continue
to see some rainfall from Debby wrapping back around and across
the northern part of the area through the end of the week until
the system ultimately gets picked up/absorbed by an upper level
trough slated to deepen across the Great Lakes into New England
late week and through the weekend. Once that happens, we will
transition back into the more typical August pattern of daily
shower and thunderstorm chances.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
KCHS/KJZI/KSAV: Steady rains will continue to impact all terminals
into Tuesday morning as bands of showers and thunderstorms wrap
around the northeast edge of Tropical Storm Debby drawing slowly
closer to the Georgia coast. Prevailing MVFR/IFR conditions will
persist through the night, with perhaps some improvement in cigs
heading through Tuesday afternoon. Vsbys remain limited to 1/2SM at
times as rain/showers directly impact the terminals, especially at
the JZI and CHS terminals tonight. There is also a risk for low-
level wind shear at all terminals tonight into through much of
Tuesday afternoon.
Extended Aviation Outlook: Periodic showers and thunderstorms
may lead to occasional flight restrictions through the period.
&&
.MARINE...
Tonight: Conditions still continue to steadily deteriorate across
the waters with tropical storm conditions likely. The risk for
waterspouts will persist for much of the night as well as Tropical
Storm Debby draws closer, with the main concern ongoing with bands
of showers and thunderstorms shifting across South Carolina coastal
waters along a pronounced axis of instability and shear. A Tornado
Watch remains in effect for all waters until 7 AM for all South
Carolina waters, including the Charleston Harbor.
Tuesday through Saturday: The track and intensity of Debby will
determine the details of the marine forecast across the local
waters. The most recent NHC forecast would indicate Debby will
emerge off the southeast Georgia coast as a tropical storm
Tuesday afternoon and then meander offshore Wednesday into
Thursday. Debby is then expected to make landfall along the
South Carolina coast later Thursday. Given a potentially longer
residence time over waters, the storm could gain some strength
before making landfall. Mariners should prepare for hazardous
marine conditions through the week with tropical storm force
winds, very elevated seas, and potential for waterspouts in
rainbands. A Tropical Storm Warning is in effect for all coastal
waters, including the Charleston Harbor. Conditions should
slowly improve late in the period.
Rip Currents/High Surf: Hazardous beach conditions are expected
through much of the week as Debby impacts the region. A High Risk of
rip currents is forecast for Tuesday and will likely continue
beyond. In addition, large breaking waves will impact the
beaches.
&&
.HYDROLOGY...
Debby remains on target to potentially produce historic rainfall
amounts that will result in areas of catastrophic flooding across
southeast Georgia and southeast South Carolina. A Flood Watch
remains in effect for all of southeast Georgia and southeast South
Carolina through Friday morning and Flood Advisories/Flash Flood
Warnings will be issued as need be.
The center of Debby will slowly advance through southern Georgia
into southeast Georgia overnight. Debby is then forecast to
slowly move off the Georgia coast Tuesday afternoon, potentially
strengthening and bringing additional intense rainfall to
coastal areas within the main core of the system. The combination
of deep tropical moisture and a slowly moving tropical system
will set the table for a prolonged period of intense rainfall.
The forecast continues to advertise rainfall totals of 10- 20
inches across all of southeast Georgia and southeast South
Carolina, with localized amounts of up to 30 inches possible.
Even more concerning is that the swath of heaviest rain is
likely to fall along the coastal corridor, including heavily
urbanized areas across Savannah, Hilton Head, Beaufort, and
Charleston. The entire forecast area remains in a rare High Risk
Excessive Rainfall Outlook through Tuesday from the Weather
Prediction Center, and the northern part of the forecast area
through Wednesday...further highlighting the potential for
widespread damaging flash flooding.
With these expected rainfall totals, impacts will be widespread and
severe, likely including numerous flooded homes and structures,
damage to roadways including washouts, and unprecedented flooding
along and near smaller creeks and streams. Additionally, there will
likely be an extended period of major flooding (possibly record
setting) along larger main stem rivers that continues well after
Debby moves away from the region. The most intense rainfall will
likely come in bands followed by periods of time of considerably
lighter rainfall or even no rain at all.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ099>101-114>119-137>141.
Flood Watch through Friday morning for GAZ087-088-099>101-
114>119-137>141.
High Risk for Rip Currents through this evening for GAZ117-119-139-
141.
Storm Surge Warning for GAZ117-119-139-141.
SC...Tropical Storm Warning for SCZ045-047>052.
Flood Watch through Friday morning for SCZ040-042>045-047>052.
High Risk for Rip Currents through this evening for SCZ048>051.
Storm Surge Warning for SCZ048>052.
MARINE...Tropical Storm Warning for AMZ330-350-352-354-374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Aug 6, 1:13 AM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 113 AM EDT Tue Aug 6 2024 GAZ099>101-114>116-118-137-138-140-070515- Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham- Long-Inland Liberty-Inland McIntosh- 113 AM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-SCZ040-042-070515- Jenkins-Screven-Allendale-Hampton- 113 AM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-070515- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 113 AM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Risk for Rip Currents. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Risk for Rip Currents. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ045-047-070515- Inland Berkeley-Inland Jasper- 113 AM EDT Tue Aug 6 2024 ...TORNADO WATCH 602 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ048>051-070515- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 113 AM EDT Tue Aug 6 2024 ...TORNADO WATCH 602 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flood Watch. High Risk for Rip Currents. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flood Watch. High Risk for Rip Currents. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ043-044-070515- Inland Colleton-Dorchester- 113 AM EDT Tue Aug 6 2024 ...TORNADO WATCH 602 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flood Watch. Tropics: Tropical storm force winds will be possible Tuesday through Thursday as Debby moves through the area. Tropical Storm Watches and Warnings could be needed. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-070515- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- 113 AM EDT Tue Aug 6 2024 ...TORNADO WATCH 602 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ354-374-070515- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 113 AM EDT Tue Aug 6 2024 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ052-070515- Tidal Berkeley- 113 AM EDT Tue Aug 6 2024 ...TORNADO WATCH 602 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flood Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flood Watch. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Aug 6, 1:32 AM EDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
132 AM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM Tropical Cyclone 2 E Hanahan 32.92N 79.99W
08/06/2024 Berkeley SC Emergency Mngr
Dorchester County Emergency Manager reported a tree
down at the intersection of Yeamans Hall and North Rhett
Avenue due to Tropical Storm Debby.
&&
Event Number CHS2400890
ACDLocal storm report, Aug 6, 1:35 AM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Charleston SC
135 AM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM Flood 3 WSW Knightsville 33.00N 80.28W
08/06/2024 Dorchester SC Emergency Mngr
Dorchester County Emergency Manager reported that Twin
Lakes Road is impassable from Weir Street to the Boat
Landing due to flooding from Tropical Storm Debby
&&
Event Number CHS2400891
ACDLocal storm report, Aug 6, 1:36 AM EDT, 59 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Charleston SC
136 AM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM Tropical Cyclone 2 E Hanahan 32.92N 79.99W
08/06/2024 Berkeley SC Broadcast Media
Charleston Media reported a tree down at the
intersection of Yeamans Hall and North Rhett Avenue due
to Tropical Storm Debby.
&&
Corrected remarks...source
Event Number CHS2400890
ACDLocal storm report, Aug 6, 1:41 AM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
141 AM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM Tornado Kiawah Island 32.61N 80.08W
08/05/2024 Charleston SC Public
Social Media reported trees downs at Burroughs Hall at
Govenors Drive due to Tropical Storm Debby.
&&
Event Number CHS2400892
ACDLocal storm report, Aug 6, 1:45 AM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
145 AM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM Tropical Cyclone 3 ENE Beaufort 32.46N 80.64W
08/06/2024 Beaufort SC Public
Social Media reported tree damage, structures damaged,
and vehicle damage at 490 block of Sams Point Road due
to Tropical Storm Debby. It was also reported that power
flashes were observed at this time.
&&
Event Number CHS2400893
ACDLocal storm report, Aug 6, 2:21 AM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
221 AM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM Tropical Cyclone 6 NE Dale 32.62N 80.62W
08/06/2024 Colleton SC Emergency Mngr
Colleton County Emergency Manager reported a tree down
on the 4300 block of Wiggins Road due to Tropical Storm
Debby.
&&
Event Number CHS2400894
ACDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:46 PM EDT | Flash Flood Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 6 hr |
| Aug 5, 8:56 PM EDT | Tornado Warning | CHS | Beaufort | 19 min |
| Aug 5, 9:20 PM EDT | Tornado Warning | CHS | Beaufort | 25 min |
| Aug 5, 9:25 PM EDT | Tornado Warning | CHS | Beaufort, Charleston, Colleton | 50 min |
| Aug 5, 10:10 PM EDT | Tornado Warning | CHS | Beaufort | 35 min |
| Aug 5, 10:26 PM EDT | River Flood Warning | CHS | Allendale | 4 days |
| Aug 5, 10:33 PM EDT | Tornado Warning | CHS | Charleston, Colleton | 42 min |
| Aug 5, 11:08 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 5 hr |
| Aug 6, 12:10 AM EDT | Tornado Warning | CHS | Charleston | 16 min |
| Aug 6, 12:22 AM EDT | Tornado Warning | CHS | Berkeley, Charleston, Dorchester | 38 min |
| Aug 6, 12:28 AM EDT | Tornado Warning | CHS | Beaufort, Colleton | 32 min |
| Aug 6, 12:45 AM EDT | Tornado Warning | CHS | Berkeley, Charleston | 30 min |
| Aug 6, 12:56 AM EDT | Flash Flood Warning | CHS | Beaufort, Hampton, Jasper | 19 hr |
| Aug 6, 1:25 AM EDT | Flash Flood Warning | CHS | Jasper | 21 hr |
| Aug 6, 2:12 AM EDT | Flash Flood Warning | CHS | Allendale, Beaufort, Colleton, Hampton, Jasper | 20 hr |
| Aug 6, 2:44 AM EDT | Flash Flood Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 20 hr |
| Aug 6, 4:28 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 2 hr |
| Aug 6, 5:26 AM EDT | Special Weather Statement | CHS | Colleton | 49 min |
| Aug 6, 6:34 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 15 hr |
| Aug 6, 7:49 AM EDT | Flash Flood Warning | CHS | Allendale | 12 hr |
| Aug 6, 11:37 AM EDT | River Flood Warning | CHS | Charleston, Colleton, Dorchester | 16 days |
| Aug 6, 7:48 PM EDT | Areal Flood Warning | CHS | Beaufort, Jasper | 14 hr |
Nearby
Tornado Warnings in South Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.